MAUDE Adverse Event Report: ARTHREX, INC. IB KIT, PEEK, W/ CC FT AND JUMPSTART; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. IB KIT, PEEK, W/ CC FT AND JUMPSTART; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number IB KIT, PEEK, W/ CC FT AND JUMPSTART
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
Holf nh 4/17 on (b)(6) 2023, it was reported by a facility representative via sems that a drill bit from an ar-1788pj-cp internalbrace implant system broke within the patient's talus.Fluoroscopic x-rays were taken, which demonstrated complete intraosseous fragmentation of the tip of the drill bit.Upon direct visualization of the drill bit, it was noted to be completely intraosseous at the talus site.The internal cannulation was not intact, so the surgeon could not remove it with a reverse-threaded hardware removal instrument.The surgeon also elected against putting a trephine over the top to remove it.It's believed this could create more damage and a larger hole in the talus which would not provide any additional benefit and may potentially increase risk.This was discovered during a right ankle anterior talofibular ligament repair with internalbrace and arthroscopy with debridement procedure on (b)(6) 2023.
 
Additional Manufacturer Narrative
The complaint allegation is confirmed based on the customer-provided photos.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to misaligned insertion and/or prying/leveraging the device during use.

Brand Name
IB KIT, PEEK, W/ CC FT AND JUMPSTART
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16751865
Report Number1220246-2023-06540
Device Sequence Number8627385
Product Code MAI
UDI-Device Identifier00888867218208
UDI-Public00888867218208
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIB KIT, PEEK, W/ CC FT AND JUMPSTART
Device Catalogue NumberAR-1788PJ-CP
Device Lot Number14946949
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer09/25/2024
Initial Report FDA Received Date04/17/2023
Supplement Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown